MAUDE Adverse Event Report: STRYKER SPINE-SWITZERLAND XIA 3 TITANIUM POLYAXIAL SCREW DIA 6.5 X 40 MM; PEDICLE SCREW SPINAL SYSTEM

STRYKER SPINE-SWITZERLAND XIA 3 TITANIUM POLYAXIAL SCREW DIA 6.5 X 40 MM; PEDICLE SCREW SPINAL SYSTEM
Catalog Number 482316540
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 06/14/2016
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that; revision case of a broken screw.Patient was 6'2" 280lbs.Had 2 screws in patient on the leftside l4-l5.The screw in l4 broke.Patient was not harmed but had to have surgery to take broken piece out.The piece will be sent back to you.The doctor left the second half of the screw in the patients he said it would be more harmful to take it out.
 
Additional Manufacturer Narrative
Results: manufacturing records were reviewed for the corresponding lot and no relevant issues were identified.During visual inspection the screw was inspected and it was confirmed it was fractured at the main thread body.Surgical technique states, if the patient is involved in an occupation or activity which applies inordinate stress upon the implant (e.G., substantial walking, running, lifting, or muscle strain) the surgeon must advice the patient that resultant forces can cause failure of the device." the communication with the sales representative suggested that the patient does a lot of hunting activity.This might cause excessive stress on the implant which could lead to implant fracture.Conclusion: the possible root cause of the event might be patients failure to adhere to surgeons instruction regarding activity level post surgery.
 
Event or Problem Description
It was reported that; revision case of a broken screw.Patient was (b)(6).Had 2 screws in patient on the leftside l4-l5.The screw in l4 broke.Patient was not harmed but had to have surgery to take broken piece out.The piece will be sent back to you.The doctor left the second half of the screw in the patients he said it would be more harmful to take it out.

Brand Name
XIA 3 TITANIUM POLYAXIAL SCREW DIA 6.5 X 40 MM
Common Device Name
PEDICLE SCREW SPINAL SYSTEM
Manufacturer (Section D)
STRYKER SPINE-SWITZERLAND
le crêt-du-locle 10 a
la chaux-de-fonds 2300
CH  2300
MDR Report Key5780593
Report Number3005525032-2016-00081
Device Sequence Number16300230
Product Code MNH
UDI-Device Identifier04546540562234
UDI-Public(01)04546540562234
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K113666
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/14/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number482316540
Device Lot NumberB41135
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/24/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 06/14/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/09/2016
Supplement Report FDA Received Date09/26/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight127